Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Pain in left side of abdomen, weight loss and diarrhea. Colonoscopy was normal. What could this be?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Question
Hi, im a 38 year old man smoked for 20 years, I have been having sharp stabbing pains in my left side of abnomin about a 7 for 2 monnths now. i have lost i weight from 170 in july now im down to 143 nov 6 .i have severe diarea .i had a colonoscapy in end of aug. everything came back normal. last week i hadt a ct scan. for the sharp stabbing pain in my left side. The ct scan came back ok.on all my organs.so they say..my body is deteriating at a rapid pace they wont do any other blood test on my organs due to ct negative..could they have missed something.There is deff something going on in my body..i look like an ethopian when i lay down nothing but ribs..These Dr. are residential ..today only thing they did is stol samples for parasites or bacteria...I am scheduled for a Endoscopic Ultrasonagraphy.With Fine needle Aspiration..thats not till Nov 27..Im sared im not going to make it by then..im losing about 10 pounds every 3 weeks..I need serious Help!!. And i started Adderral 10mg twice a day.Could this be effecting anything?
Posted Tue, 26 Nov 2013 in Digestion and Bowels
 
 
Answered by Dr. Vaibhav Gandhi 49 minutes later
Brief Answer: Yes you need blood test and FNAC Detailed Answer: Hello I have studied your case As per your symptoms there is possibility of malabsorption syndrome which can be confirmed by fine aspiration cytology [FNAC]. I will advise to check your B 12 and Liver function test via blood. As you are losing your weight there is possibility of malignancy so I will advise you to do PET scan to detect any abnormality in early stage if your FNAC comes normal. Till time continue your medication. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: Pain in left side of abdomen, weight loss and diarrhea. Colonoscopy was normal. What could this be? 26 minutes later
THEY Have Checked my liver enzymes that was normal. Is there another blood test for ur liver. And what is a Pet? .IF i do have this dont i need emediate medical attention..Not saying ur answeres are wrong but ur a orthepedic Dr. What should i do for the Sharp stabbing pain in my left side it is constant..Since the eus isnt till nov 27..couldnt something rupture.. Dont i need a specialist in this area to know extactly..
 
 
Answered by Dr. Vaibhav Gandhi 48 minutes later
Brief Answer: PET –scan is Positron Emission Tomography Detailed Answer: Hello again Yes liver function test include liver enzyme levels, if those are normal that’s good. If you might have ruptured something then CT scan might have detected it. PET –scan is Positron Emission Tomography which can detect lesion in early stage. For your pain you can take tramadol consulting your doctor. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor